MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER

W.L. GORE & ASSOCIATES GORE HELEX SEPTAL OCCLUDER; TRANSCATHETER, SEPTAL OCCLUDER
Catalog Number HX2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Thrombus (2101)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records verified the lot was processed normally and all pre-release specifications were met.An echocardiographic image was provided for review.The image showed a well seated and stable gore® helex® septal occluder with an echogenic mass near the center portion of the left atrial disc of the device.The gore® helex® septal occluder instructions for use list thrombosis as a potential device or procedure-related adverse event.
 
Event or Problem Description
It was reported the physician implanted a 30mm gore® helex® septal occluder on (b)(6) 2014 to close a patent foramen ovale.In (b)(6) 2018, the patient presented with a stroke and echocardiography demonstrated a 7mm mass on the left atrial disc of the helex® device.The patient was placed on coumadin.

Brand Name
GORE HELEX SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER, SEPTAL OCCLUDER
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8624550
Report Number2017233-2019-00361
Device Sequence Number16740995
Product Code MLV
UDI-Device Identifier00733132607006
UDI-Public00733132607006
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue NumberHX2030
Device Lot Number12843169
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient Weight135